# SDR C2XA02IA173

- Difficulty date: August 18, 2002
- Submitted: August 19, 2002
- Operation: Air carrier
- Aircraft: N17984
- Make and model: Emb EMB-145LR
- Aircraft serial: 145246
- Engine: Allsn AE3007A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 35059105
- Part serial: 240C
- Condition: Failed
- Part time: 10,059 hours, 7,346 cycles
- Component: Engine, Allsn, AE3007
- Component part number: AE3007A1P
- Stage of operation: CR
- Nature of condition: Z
- Precautionary procedure: A

## Discrepancy

Crew reported a momentary #2 engine fire indication. The aircraft returned to IAH and landed without incident. Maintenance inspected the right engine and found that the air turbine starter had failed causing heat damage to the engine outer bypass duct and lower cowling. Maintenance removed and replaced the #2 engine, #2 air turbine starter, and performed repairs to the right lower cowl.
